User Tag List

Results 1 to 5 of 5

Thread: Thyroid, Thyroxine side effects and yoga

  
  1. #1
    Junior Member Achievements:
    3 months registered500 Experience Points
    kmastros23's Avatar

    Join Date
    Jul 2011
    Posts
    5
    Country
    United States
    Gender
    Female

    Thyroid, Thyroxine side effects and yoga

    Hi everyone. I'm pretty new to being treated for hypothyroidism as I was diagnosed this past April. Began levothyroxine at 25 mcg and felt like I was on speed. I had heart palpitations, massive headaches, legs felt swollen and a few other things, so my NP told me to split the pill in 1/2 and in 6-8 weeks I'd most likely go up to the original dose prescribed of 25 mcg. I did that and didn't feel the crazy side effects after, but I did feel some side effects initially. They were more tolerable and after about 2 weeks they subsided and I found myself feeling better and mentally sharper. Almost to the day though, 8 weeks later I found myself feeling exhausted, and I had brain fog worse than before I ever started the meds. So I went up to 25 mcg almost 2 weeks ago. Brain fog is gone, and I can tell I'm on a higher dose. I am experiencing side effects that are a bit different this time. First round I felt energetic. This time I felt that the first few days, however, i seem to feel some fatigue and depression now. Last time my mood was not the greatest, but it was not such a clear feeling of depression. I'm thinking in a few weeks I'll be leveled out hopefully, but currently it seems as though it is a struggle between the lesser of 2 evils. I wish I had tried yoga and supplements before I started taking levothyroxine because I have found thyroid specific yoga exercises that are capable of balancing throid function if one commits to doing them daily for at least 40 days. Now I fear what I would feel like if I decided to try that route and get off meds because the last bout of brain fog was so intense I missed a day of work because I felt so mentally inept. I feel kind of trapped, because I'll be returning to college in late august and feel its very important that I have my memory and mental faculties. I have a first time appointment with and endo in3 weeks and hope he is a good egg, and can provide some good info and reassurance. All this being said, has anyone used yoga for balancing thyroid? I love yoga anyway but I wanted to see if anyone had experience to share. And one more thing, is it common to feel differently when meds change? I expected that I would feel the same as I did last time dose was changed-energetic and almost a bit manic. This time I don't feel like that at all. Thank you

  2. #2
    Junior Member Achievements:
    3 months registered500 Experience Points
    kmastros23's Avatar

    Join Date
    Jul 2011
    Posts
    5
    Country
    United States
    Gender
    Female
    Would appreciate if someone help me regarding this


  3. #3
    Junior Member Achievements:
    31 days registered100 Experience Points
    sulkair's Avatar

    Join Date
    Feb 2012
    Posts
    22
    Country
    United States
    Gender
    Male
    @kmastros23 ,

    I have no knowledge of Yoga, but it is hard to understand how it could actually cause your thyroid to do what it isn't doing. That said, I gently massaged my Thyroid once for about 20 minutes, and I felt like I was on speed for about a day and half. So external stimuli obviously can have an affect (or is it effect) I've got to learn this one day.

    I can take a stab at answering your question about changing doses and getting new symptoms. This absolutely happens to me every time I change something. I, like you, experienced a wide range of symptoms when I first started, and every time I went up on a dosage. Some were wonderful, some troubling. The one thing I think I learned is to be patient. It is so easy to say I can't stand the way I feel, I'm not taking it anymore. It honestly took me over a year to get it all settled down. I would become sort of tolerant to a dose, for lack of a better word, and would need more. Then I would feel Hyper and sweaty and shaky, but and want to go back down. I finally learned I just needed to wait it out for weeks to see what would eventually be the end result of any change.

    For a long time I felt like a rebel. I don't care about labs, I'm going to treat my symptoms. This proved unwise. You must use both together to figure out what you need. I swore to the doctors I wasn't on enough at one point because I felt HYPO. They were telling me I was on too much because my labs showed my TSH too low and my T4 too high. I didn't care because i was the one feeling it. But what I didn't realize is that HYPER sometimes can feel a lot like HYPO. I know it is confusing but it is true.

    The thing many of us fail to recognize too is that the Thyroid - TSH relationship can get confused when we put synthetic T4 into our systems. Image our Thyroid is working its butt off trying to do what it isn't very good at anymore. Pituitary is screaming at it with high TSH, and so it is doing what it can. Then one morning you flood your blood with Thyroxine from a pill. Pituitary says "finally i'm getting what I need and decides to shut up" But Thyroid has just dumped X into the blood himself. Ok he's glad to back off, but guess what. you've confused the feedback system. pituitary is reacting to the pill you took as well as the thyroid's production but doesn't realize when he speaks now he's only talking to thyroid, not your jar of pills next to the bed. What I"m trying to say is that when we begin taking Thyroxine we are adding another player that these other two guys can't readily recognize. And until we are consistent for a period of weeks, only then can they begin to operate in a helpful fashion together. Once your pituitary can always expect 25mcg for example, then it can stimulate the thyroid to produce the additional needed. You may find a right balance like this, or you may do better by finding a dosage that puts your TSH low enough that the thyroid produces very little and you're basically letting the pill do all the work. People with Hashimoto usually need to do this. I think I feel best once my thyroid is reduced to producing nearly nothing.

    Hope this helps - I know it isn't really what you were asking.
    Nick
    http://thyroid-hype.com "Where knowledge and community equal healing."

  4. #4
    Junior Member Achievements:
    3 months registered250 Experience Points
    johnphilip's Avatar

    Join Date
    Dec 2011
    Posts
    26
    Country
    Scotland
    Gender
    Male
    that was very well put Nick thank you ever so much for taking the time to explain..............its all a waiting game i think for @kmastros23

  5. #5
    Junior Member Achievements:
    31 days registered100 Experience Points
    AmIGoingMad's Avatar

    Join Date
    Feb 2012
    Location
    London
    Posts
    5
    Country
    UK
    Gender
    Female
    Hi @sulkair thanks for explaining that.
    My gland functions on nearly nothing as I'm going u/a due to HD and I feel better in that state than hyperthyroid when I get a whole host of symptoms but I can't stand feeling lethargic!

 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Similar Threads

  1. Levothyroxine side effects - tinnitus?
    By MrsE in forum Armour / T4 Thyroxine / T3 Cytomel
    Replies: 7
    Last Post: 21st September 2013, 11:08 AM
  2. Thyroxine to lose weight - thyroxine side effects??
    By Susan in forum General Thyroid Condition
    Replies: 2
    Last Post: 14th March 2012, 08:47 AM
  3. Therapeutic effects of yoga
    By Ristine in forum General Thyroid Condition
    Replies: 1
    Last Post: 15th December 2011, 06:45 AM
  4. Synthroid Side Effects
    By fizleglitz in forum General Thyroid Condition
    Replies: 4
    Last Post: 2nd September 2011, 05:15 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 02:33 AM.